HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Epilepsy (http://www.healthboards.com/boards/epilepsy/)
-   -   A question about Pfizer Dilantin (http://www.healthboards.com/boards/epilepsy/632253-question-about-pfizer-dilantin.html)

Stoker 09-07-2008 11:24 AM

A question about Pfizer Dilantin
 
Hello Everyone!

I'm Linda's spouse and teaching her how to use these boards (I use one for diabetes).

Here is the problem: In the past few years her dilantin level has gone above 20 and her dosage has been dropped from 400 mg/day to 350 mg/day. About a week ago she had another test and the darn level is back at 22 and her potassium has jumpped as well to 5.2. So, her MD is very concerned.

In our research we found that the "New" Pfizer Dilantin has caused more than one epileptic to have sudden increases in blood levels as well as other problems. So, we're asking if anyone else has had, or is having, a similar problem. Also has anyone found a similar problem with potassium levels increasing while using the new formulation from Pfizer? Finally any stomach pains associated with taking the "New" formulation?

A bit of background. She is a controled epileptic with very few seziures in the past 30 years and has taken dialaitin for a very long time (over 30 years)with no ill effects. Age is 64, healthy, active tandem bicyclist (about 120 miles per week).

We hope we aren't opening an old wound here but this is our first time on the board and we're trying to get answers fast from the community that knows the most.

Captian and Stoker

Stoker 09-08-2008 06:55 AM

Re: A question about Pfizer Dilantin
 
Hello Again:

It may seem strange to reply to my own message but we have to see the MD later today. We had hoped to get some backup to the theory that there is something "not right" about the Pfizer version of Dilantin.

May we assume that the lack of response indicates that all is well with the Pfizer version and that there are no problems associated with the 100 mg capsules?

Captain & Stoker

Nanner1222 09-09-2008 06:53 AM

Re: A question about Pfizer Dilantin
 
Hi Stoker, I am sorry to hear about Linda's problem with the Dilantin. I have also been on Dilantin for over 30 years with very good results. I am now on the "new" dilantin, and am doing well with it. I guess this is not the case for some people, though. I am quite sure that I can not post a link here, so am unable to direct you to the information that I have read. I can say that most recently even Pfizer has said that there could be problems for some people with the new formulation. If you do a search using the words "New Dilantin", you will find quite a bit of information. Hope this helps.

loveslight57 01-04-2009 05:12 PM

Re: A question about Pfizer Dilantin
 
[QUOTE=Stoker;3719568]Hello Everyone!
Hi I too have had problems with the new dilantin. Increase in levels and toxic reactions. Are you doing well now and has your level stablilized?
I'm Linda's spouse and teaching her how to use these boards (I use one for diabetes).

Here is the problem: In the past few years her dilantin level has gone above 20 and her dosage has been dropped from 400 mg/day to 350 mg/day. About a week ago she had another test and the darn level is back at 22 and her potassium has jumpped as well to 5.2. So, her MD is very concerned.

In our research we found that the "New" Pfizer Dilantin has caused more than one epileptic to have sudden increases in blood levels as well as other problems. So, we're asking if anyone else has had, or is having, a similar problem. Also has anyone found a similar problem with potassium levels increasing while using the new formulation from Pfizer? Finally any stomach pains associated with taking the "New" formulation?

A bit of background. She is a controled epileptic with very few seziures in the past 30 years and has taken dialaitin for a very long time (over 30 years)with no ill effects. Age is 64, healthy, active tandem bicyclist (about 120 miles per week).

We hope we aren't opening an old wound here but this is our first time on the board and we're trying to get answers fast from the community that knows the most.

Captian and Stoker[/QUOTE]


All times are GMT -7. The time now is 05:25 PM.